MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1(-13.0/2.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation.Due to lens rotation, the lens was repositioned.This did not resolve the problem.On a different day in a separate surgery, the lens was exchanged for a different model but same length lens.The problem was marked as resolved with additional information "the remain astimatism will be corrected by lasek, with the final decision made after the three-month follow up".Cause of the event is unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.
 
Additional Manufacturer Narrative
H6 - 4581: rotation h6 - work order search: one additional similar complaint type event within associated lots was found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #(b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation.Due to lens rotation, the lens was repositioned.This did not resolve the problem.On a different day in a separate surgery, the lens was exchanged for a different model, power but same length lens.The problem was marked as resolved with additional information the remain astigmatism will be corrected by lasek, with the final decision made after the three-month follow up.Cause of the event it unknown.H3: device evaluation: the lens was returned dry in a microcentrifuge tube.Visual inspection found the lens haptic broken and bent.Dimensional inspection found the lens to be within specifications.H6: work order search: no additional similar complaint type events within associated lots were found.Claim #: (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key23639956
Report Number2023826-2025-01892
Device Sequence Number9849040
Product Code QCB
UDI-Device Identifier00840311305087
UDI-Public(01)00840311305087(11)230226(17)260131
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/31/2026
Device Model NumberVTICM5_12.1(-13.0/2.0)
Device Catalogue NumberVTICM5_12.1
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#- UNK; FOAM TIP PLUNGER-MODEL-UNK, LOT#- UNK; INJECTOR MODEL-MSI-PF,LOT#- UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale